Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 11, NWS Salt Lake City, UT

September 16, 2007

NWS Salt Lake City, UT issued this wind advisory at Sep 16, 2007, 4:28 AM MDT. It took effect at Sep 16, 2007, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 4:28 AM MDT (10:28 UTC)
In effect from
Sep 16, 2007, 12:00 PM MDT
Expired
Sep 16, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 161028
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 AM MDT SUN SEP 16 2007


UTZ015-016-161800-
/O.NEW.KSLC.WI.Y.0011.070916T1800Z-070917T0200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
428 AM MDT SUN SEP 16 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THIS WIND ADVISORY IS FOR THE WEST CENTRAL AND SOUTHWEST
VALLEYS OF UTAH.

A STRONG SOUTHWEST FLOW ALOFT COMBINED WITH A SURFACE TROUGH NEAR
THE UTAH AND NEVADA BORDER WILL LEAD TO ANOTHER AFTERNOON OF
STRONG SOUTHERLY WINDS IN WESTERN UTAH. THE STRONGEST WINDS WILL
DEVELOP IN THE AREA NORTH OF CEDAR CITY...THEN NORTH THROUGH THE 
MILFORD AND FILLMORE AREAS. SUSTAINED WINDS OF 25-35 MPH WITH
GUSTS APPROACHING 45 MPH ARE EXPECTED THIS AFTERNOON. WINDS WILL
REMAIN STRONG EARLY THIS EVENING...THEN DECREASE RAPIDLY AROUND
MID- EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 162006
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
206 PM MDT SUN SEP 16 2007

UTZ015-016-170200-
/O.CON.KSLC.WI.Y.0011.000000T0000Z-070917T0200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
206 PM MDT SUN SEP 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

A STRONG SOUTHWEST FLOW ALOFT COMBINED WITH A SURFACE TROUGH NEAR
THE UTAH AND NEVADA BORDER WILL LEAD TO ANOTHER AFTERNOON OF
STRONG SOUTHERLY WINDS IN WESTERN UTAH. THE STRONGEST WINDS ARE
OCCURRING IN THE AREA NORTH OF CEDAR CITY THROUGH THE MILFORD AND
FILLMORE AREAS. SUSTAINED WINDS OF 25-35 MPH WITH GUSTS
APPROACHING 45 MPH WILL CONTINUE THROUGH EARLY EVENING...THEN
DECREASE RAPIDLY AROUND MID-EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 170136
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
736 PM MDT SUN SEP 16 2007

UTZ015-016-170245-
/O.EXP.KSLC.WI.Y.0011.000000T0000Z-070917T0200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
736 PM MDT SUN SEP 16 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

ALTHOUGH SOUTHWEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO
35 MPH CAN STILL BE EXPECTED ACROSS PORTIONS OF WEST CENTRAL AND
SOUTHWEST UTAH THROUGH 10 PM THIS EVENING...WINDS HAVE DECREASED
BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 PM.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 15, 10:02 PM MDT, 6 hours 26 minutes earlier.

Area forecast discussion, Sep 15, 10:02 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 PM MDT SAT SEP 15 2007

.SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE NORTHERN CALIFORNIA
COAST WILL MOVE INTO NEVADA SUNDAY AND ACROSS THE REGION SUNDAY
NIGHT WITH A SECONDARY TROUGH TO MOVE THROUGH MONDAY NIGHT. A RIDGE
WILL MOVE BACK IN OVER THE AREA FOR THE END OF THE WORK WEEK.

&&

.DISCUSSION...STRONG SOUTHWEST WINDS DEVELOPED OVER THE AREA AGAIN
THIS AFTERNOON AHEAD OF A CLOSED LOW OFF THE NORTHERN CALIFORNIA
COAST. WINDS SHOULD DECREASE FOR THE OVERNIGHT HOURS...ALTHOUGH
OCCASIONAL GUSTY WINDS CAN STILL BE EXPECTED...MAINLY AT THE HIGHER
ELEVATIONS. A FEW THUNDERSTORMS DEVELOPED OVER EASTERN UTAH WHERE
PRECIPITABLE WATER VALUES OF AROUND THREE-QUARTERS OF AN INCH ARE
PRESENT...BUT MOST OF THESE STORMS HAVE MOVED EAST OF THE CWA THIS
EVENING. A STRONG MOISTURE GRADIENT IS PRESENT ACROSS WEST CENTRAL
TO NORTHEAST UTAH...WITH PRECIPITABLE WATER VALUES OVER NORTHWEST
UTAH AT LESS THAN A QUARTER OF AN INCH THIS AFTERNOON AND DEWPOINTS
DROPPING TO WELL BELOW 0F AT SEVERAL SITES ACROSS WEST CENTRAL AND
NORTHWEST UTAH.

A SHORTWAVE TROUGH EJECTS OUT OF THE CLOSED LOW TOMORROW AND PUSHES
INTO THE GREAT BASIN. MOISTURE WILL SPREAD NORTH INTO UTAH FROM
ARIZONA. HOWEVER...WITH THE FLOW BEING SOUTHWESTERLY...EXPECT
MOISTURE TO SPREAD MAINLY INTO SOUTH CENTRAL AND EASTERN UTAH...WITH
NORTHWEST UTAH REMAINING RATHER DRY. DEEP MOISTURE AND LARGE SCALE
LIFT AHEAD OF THE APPROACHING TROUGH COULD RESULT IN LOCALLY HEAVY
RAINFALL TOMORROW AFTERNOON. IN ADDITION...A STRONG JET SLIDES
ACROSS THE AREA TOMORROW. WITH GOOD SHEAR NEAR THE JET AXIS...EXPECT
SOME ORGANIZED CONVECTION TO DEVELOP TOMORROW. THE ONLY PROBLEM IS
THAT THE JET WILL BE MOSTLY OVER MOISTURE-DEFICIENT NORTHWEST AND
WEST-CENTRAL UTAH. STILL...THERE SHOULD BE SOME STRONG CELLS ALONG
THE FRINGES OF THE MOISTURE SURGE NEAR THE JET TOMORROW.

THE TROUGH SLIDES ACROSS THE AREA SUNDAY NIGHT AND THE ASSOCIATED
COLD FRONT MOVES ACROSS NORTHWEST UTAH. A SECOND SHORTWAVE TROUGH
THEN MOVES ACROSS THE AREA LATE IN THE DAY ON MONDAY AND HELPS TO
PUSH THE FRONT INTO SOUTHERN UTAH. ALTHOUGH THE AIRMASS DRIES OUT A
BIT...THESE STORMS COULD STILL PRODUCE A FEW SHOWERS FOR MONDAY.

A DRIER AIRMASS THEN SETTLES OVER THE AREA WITH MORE SEASONABLE
TEMPERATURES THROUGH LATE IN THE WEEK.

WILL UPDATE ZONES TO TWEAK WORDING FOR SKY/WINDS TONIGHT...OTHERWISE
NO SIGNIFICANT CHANGES TO CURRENT FORECAST.

&&

.FIRE WEATHER...WINDS HAVE DECREASED THIS EVENING ACROSS MOST OF THE
FIRE DISTRICT...SO RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HUMIDITIES REMAIN RATHER LOW ACROSS NORTHWEST AND
WEST-CENTRAL UTAH AND POOR OVERNIGHT RECOVERIES CAN BE EXPECTED.
HUMIDITIES ARE EXPECTED TO INCREASE TOMORROW...MAINLY OVER SOUTHERN
AND EASTERN UTAH WITH AN INCREASE IN SHOWER ACTIVITY. A COOLER
AIRMASS WILL THEN SETTLE OVER THE AREA THROUGH MIDWEEK...BUT
HUMIDITIES WILL ONCE AGAIN TREND DOWNWARD.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL OVER THE SLC TERMINAL THROUGH
TOMORROW MORNING. WINDS WILL INCREASE AGAIN LATE TOMORROW MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 15, 7:05 AM MDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
705 AM MDT SAT SEP 15 2007

UTZ008>014-020-021-517-WYZ021-161300-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHWEST WYOMING-
705 AM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH...
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT
THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE
TROUGH...WITH HEAVY PRECIPITATION POSSIBLE.

THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT
BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH
THIS STORM SYSTEM WILL DEVELOP BY FRIDAY...WITH THE HEAVIEST
PRECIPITATION CONFINED TO EXTREME SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

UTZ001>007-015-016-019-518-161300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
705 AM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED
AGAIN THIS AFTERNOON AND EARLY EVENING. HAZARDOUS FIRE WEATHER
CONDITIONS WILL EXIST ACROSS WEST CENTRAL THROUGH NORTHWEST UTAH.
A RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH THE
THE MIDDLE OF THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT
THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE
TROUGH...WITH HEAVY PRECIPITATION POSSIBLE.

THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT
BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH
THIS STORM SYSTEM WILL DEVELOP LATE IN THE WEEK...ESPECIALLY OVER
SOUTHWEST UTAH.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:28 AM MDTRed Flag WarningSLC17 hr

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.